Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Thank you and fungal recurrence question
Nov 13, 2010

Dr. Bob,

I work in the medical industry and therefore know MANY wonderful physicians. You however are by far the most incredible doctor (reading your forum) that exceeds the "standard of care." Please continue your work. I can tell you have made an impact on MANY lives.

Concerning recurrent yeast infections:

1. Do male penile yeast infections manifest if one is infected with HIV? If so when?

2. Are recurrent yeast infections an early sign of HIV infection in women and if so when do they manifest?

Thank you Doctor and God Bless

Response from Dr. Frascino

Thanks for your very kind comments!

1. HIV-infected patients can get a wide variety of skin problems, including recurrent fungal/yeast infections in the genital area. There is no specific time for these types of problems to occur. In general all opportunistic infection problems become more severe, recurrent and difficult to treat as the immune system becomes more profoundly deficient.

2. It is possible that recurrent or persistent vaginal yeast infections can be a harbinger of unrecognized HIV in women. Again there is no set or specific time for the problem to occur, but it's worse as the immune system become progressively more deficient.

In general it's important to point out that the vast majority of recurrent male or female genital yeast/fungal infections have absolutely nothing to do with HIV.

If someone has had a potential HIV exposure, he needs an HIV-antibody test outside the window period, whether or not he has symptoms.

Dr. Bob



Previous
Shall i take suppliments???
Next
Alternative Protease inhibitior

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement